en
Scientific article
English

A robust version of the hurdlemodel

Published inJournal of statistical planning and inference, vol. 141, no. 3, p. 1214-1223
Publication date2011
Abstract

The excess of zeros is not a rare feature in count data. Statisticians advocate the Poisson-type hurdle model (among other techniques) as an interesting approach to handle this data peculiarity. However, the frequency of gross errors and the complexity intrinsic to some considered phenomena may render this classical model unreliable and too limiting. In this paper, we develop a robust version of the Poisson hurdle model by extending the robust procedure for GLM of Cantoni and Ronchetti (2001) to the truncated Poisson regression model. The performance of the new robust approach is then investigated via a simulation study, a real data application and a sensitivity analysis. The results show the reliability of the new technique in the neighborhood of the truncated Poisson model. This robust modelling approach is therefore a valuable complement to the classical one, providing a tool for reliable statistical conclusions and to take more effective decisions.

Keywords
  • Excess of zeros
  • Count data
  • Poisson
  • Robust statistics
Citation (ISO format)
CANTONI, Eva, ZEDINI, Asma Bent Younes. A robust version of the hurdlemodel. In: Journal of statistical planning and inference, 2011, vol. 141, n° 3, p. 1214–1223. doi: 10.1016/j.jspi.2010.09.022
Main files (1)
Article (Accepted version)
accessLevelPrivate
Identifiers
ISSN of the journal0378-3758
602views
0downloads

Technical informations

Creation14.09.2012 15:02:00
First validation14.09.2012 15:02:00
Update time14.03.2023 17:40:59
Status update14.03.2023 17:40:59
Last indexation02.05.2024 12:39:18
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack